Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Why do I have a dark patch on my face?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7517 Questions
Question
Dark shade on cheeks and started using one cream named ELOCON.
But it starts again after few days if I stop using.
5 days ago in Sun Burn
 
 
Answered by Dr. Kakkar S. 40 minutes later
Brief Answer:
Remedy for Melasma

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern.

Perhaps you have Melasma which commonly presents as brown patches on face, specially malar prominences and bridge of nose. The cream you have been using is a topical steroid (mometasone furoate) and is not meant for melasma. Moreover it can have side effects like skin thinning, acne, photosensitivity etc.

I suggest you to use a broad spectrum sunscreen(SPF 50+), throughout the day. Reapply the sunscreen every 2-3 hours.
At night you may use a cream with one or more of the ingredients like Kojic acid, Glycolic acid, Hydroquinone, Arbutin, Azaleic acid etc e.g either Radant lite cream or Depiwhite cream or Kojiglo forte cream.
These are prescription medications and treatment of melasma requires follow up visits. Therefore I request you to kindly talk to your local practitioner for a prescription of the same.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor